Author Topic: Looking for hope  (Read 564 times)

[Buddie]

Looking for hope
« on: January 30, 2023, 05:53:09 pm »
Hi Everyone, I'm here today looking for hope from anyone who has been sick on clonazepam and is doing better. My worst symptoms are neurological, including neuromuscular weakness, gut dysfunction, and cognitive overwhelm. It is very hard to taper even at a slow rate. I am 99% bedbound but can get to the restroom unassisted and shower a few times a week. It's the extreme nature of the neuro symptoms that cause the fear. My doctors are of course not totally believing that this is benzo induced. Any hope is appreciated. Thank you so much.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Looking for hope
« Reply #1 on: January 31, 2023, 12:55:28 pm »
Iím sorry to hear how miserable things are, but Iím glad you can get out of bed to shower, Iím sure that helps your mood a bit..  I wish you could be more active, when we donít move we compound our problems but I know you know this.  Can you do any gentle exercises while lying down, anything to keep your muscles healthy?

Are you still holding your taper?
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Looking for hope
« Reply #2 on: January 31, 2023, 01:10:32 pm »
Thanks, [...]. Yes, when I can shower it really helps. I am able to do some bed exercises. I am holding my taper, but fear that it is just prolonging the misery. Especially since I have such a ways to go. The neuromuscular symptoms are of great concern to me and I'm nervous because I haven't read of too many people having this so severly
 I've been reading a lot of success stories. I keep wondering if a switch to valium might be a consideration. Thank younfor responding.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Looking for hope
« Reply #3 on: January 31, 2023, 02:42:34 pm »
Crossing to Valium can be advantageous for those who are suffering extreme interdose symptoms on short acting drugs like Xanax and Ativan, people have to be pretty desperate to make the switch because its not easy.  It can produce sedation and depression until people get used to it, some never do and have to switch back which takes time and is also unpleasant.

I wonder if making a reduction would help, Iíve actually read members say theyíve felt better.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Looking for hope
« Reply #4 on: February 03, 2023, 12:56:55 am »
Thanks again, [...]. I think the reduction is my best bet. The switch to valium seems very risky at the moment. My cns is extremely fragile.
.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Looking for hope
« Reply #5 on: February 03, 2023, 01:19:14 am »
Let us know how it goes.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Looking for hope
« Reply #6 on: February 03, 2023, 01:21:27 am »
Hi [...],
My wife is still going through her clonazepam taper so there is a bit of unknown on my end as well. I will mention though as someone clearheaded and observing my wife going through this, that I think the mental battle can be worse than what you are going through physically. I often find myself encouraging my wife who always thinks she's about to die, thinks she is going to wither away as she loses weight, and feels helpless, that she looks a lot better than she did at the start of this taper, that she is doing a lot more than she thinks she is that means her brain is working, and that she's wittier than the believes herself to be. 

I think (Don't know because I'm not experiencing the pain you and my wife are going through) that if you could take a step back and see yourself through all your symptoms, you may be healing more than you realize.  I'll pray for you tonight [...] to get some healing and help give you the strength and confidence to power through this taper.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Looking for hope
« Reply #7 on: February 03, 2023, 01:54:12 am »
[...], I feel for you. I was very sick and bedbound reaching interdose withdrawal on Ativan. For the last ten months including the process of cessation of the drug, I have been in bed many many many many days. This process is so difficult. Nobody really truly understands this process unless they have been through it themselves. There are no words to describe it and I don't know if anyone can think their way out of it. I know a member who said she couldn't bring herself to think positively because she was in so much pain so she decided that neutral thinking was enough...

I have been lucky to have doctors who believe me and know about benzodiazepine detox and withdrawal symptoms. So few doctors fully understand it. So I am not surprised that you are not finding the kind of support you need. But please know that what you are experiencing is real and that you will come out of this on the other side. It just may take some time to heal. None of us know how long so we all have to hang in there with each other.

All you can do is your best for today.

I wish you much hope and healing in this process.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Looking for hope
« Reply #8 on: February 03, 2023, 02:21:22 pm »
Thanks so much for your reply, Rebecca. I'm really sorry you are going through this experience as well. Being in bed is such a difficult thing. My neuro symptoms are the biggest concern and I am having trouble getting them checked out because I am so immobile. All of my doctor appointments are done via phone or zoom. The thing is, the neuro symptoms only appeared after several months on the benzo, so I'm pretty sure that's the cause, but it is extremely disconcerting nevertheless. You mentioned in your previous posts that you have had a number of hospital visits in the last few months. Have these proved helpful at all? My cns is in such disarray that I don't even think I could manage most of the assessments they might want to do. My doctor actually said that himself. Such a conundrum.  I hope you are having an okay day. Thank you for your kind reply and encouragement.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Looking for hope
« Reply #9 on: February 03, 2023, 02:43:52 pm »
Unfortunately, there was not much they could do for me at the hospital. Even being in the hospital for six days. I have had the same situation, unable to make it to appointments. I have found some providers that offer home care. Not sure if someone can make a house call for you, but thatís helped me during this time. I have also hired a caretaker to drive me, cook, etc. I was misdiagnosed and treated for an autoimmune condition due to benzo tolerance, so I understand how the benzo complicates things.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.